MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY WITH SAFETY INTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY WITH SAFETY INTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that the catheter part which was outside of the patient body was broken.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, and labeling.Based on a review of this information, the following was concluded: the complaint of a break was confirmed and the damage appeared to be associated with use of the device.One 5fr groshong dual-lumen (d/l) picc was returned for investigation.The catheter exhibited evidence of use.The catheter was received in two segments.A break was observed in the d/l tubing 9.8cm from the distal end of the white bifurcation.The break was located between the 47 and 48 cm depth marks.The adjoining surfaces of the catheter were microscopically examined and were noted to be granular and uneven.The characteristics of the damage were consistent with a tensile break.Each lumen of each catheter segment was flushed with water and was patent to infusion.No leaks were observed in the tubing.Since a break was observed in the catheter, the complaint was confirmed and the damage appeared to be associated with use of the device.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.

Brand Name
GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY WITH SAFETY INTRODUCER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9372352
Report Number3006260740-2019-03695
Device Sequence Number3042681
Product Code LJS
UDI-Device Identifier00801741035401
UDI-Public(01)00801741035401
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number7927505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2019
Event Location Hospital
Initial Date Received by Manufacturer 11/08/2019
Supplement Date Received by Manufacturer12/23/2019
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date01/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1